Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

What are the side effects of taking morning after pill several times a month?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11732 Questions
i took three times in two month the morning after pill
what is the effect of my health in the future
Posted Wed, 20 Mar 2013 in Birth Control
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
The short term side effects of emergency contraceptive pill are,
-they can cause menstrual irregularities like,
if taken in the first half of cycle they can prepone the menstruation, if taken in the second half they can postpone the menstruation.
They can lead to spotting, brownish discharge etc in between periods,
-nausea, vomitings, fluid retention, bloating sensation of the abdomen, breast tenderness, headache, sinus congestion etc symptoms can occur.
-less effective than regular pills with around 13% of failure rate,
-will not protect against sexually transmitted diseases,

Long term side effects:
-Because of repeated usage of pill the pattern of ovulation can change, it may become delayed or gets inhibited which will cause problem in getting pregnant for some months.
-if pregnancy occurs after repeated intake of pill baby may have some kinds of defects,
-repeated usage will decrease the effectiveness of the pill,
-it can affect the growth of endometrium leading to altered menstruation that can lead to amenorrhea or polymenorrhea,
-if used frequently with less than two months interval, that can lead to arrest of growth of ovum leading to formation of cysts that may lead to poly cystic ovarian disease sometimes according to few studies.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor